MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. ESSIX A+ PLASTIC .040 X 5" PETG VACUUM SQUARE 100PK; MOUTHGUARD, PRESCRIPTION

DENTSPLY SIRONA ORTHODONTICS INC. ESSIX A+ PLASTIC .040 X 5" PETG VACUUM SQUARE 100PK; MOUTHGUARD, PRESCRIPTION
Catalog Number 10045
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown, if the device used in this case caused or contributed to the patient¿s symptoms.It is possible, as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response.And subsequent, exposure to the same material.Therefore, this event meets the criteria for reportability, per 21 cfr part 803.The device is available for evaluation.Though, has not been returned as of this report.Evaluation results will be submitted, as they become available.
 
Event or Problem Description
In this event, it is reported, that a patient experienced an allergic reaction from wearing a nightguard with essix a+ plastic, 040 x 5" petg vacuum square 100pk.Reportedly, they needed hospital care.Further information requested.
 
Additional Manufacturer Narrative
Dhr 11-18-2024: dhr for item# 10045 essix a+ plastic.040 x 5" petg vacuum square 100pk lot# 07904480 has been pulled, reviewed, and attached to this case.Dhr review did not identify any issues during the cutting, sealing and packaging production order, with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-50-03 and 0290-ip-7.5-50-05.The receiving documentation/quality inspection for item# a+040-lg lot# 228372 (large sheets used to cut/package item# 10045 lot# 07904480) has also been pulled and attached to this case.Receiving inspection did not identify any issues with receiving, with all inspections performed and deemed acceptable by quality as per 0290-ip-7.5-80-01.(nwv).Retain: 11-18-2024: final product retains are not kept as per normal procedure, retains for item# 10045 lot# 07904480 which were bubbling testing results and a foil bag sealed with 2 sheets of plastic are kept for bubbling plastic investigations only, have already been discarded as per 0290-wi-8.2-07 which states retention samples must be maintained for a minimum of six months (produced 12-2023).(nwv).Failure mode - allergic reaction.Root cause - no defect proven.Conclusion code - no failure found.

Brand Name
ESSIX A+ PLASTIC .040 X 5" PETG VACUUM SQUARE 100PK
Common Device Name
MOUTHGUARD, PRESCRIPTION
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
7290 26th court east
sarasota FL 34243
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
7290 26th court east
sarasota FL 34243
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20673025
Report Number1036212-2024-00002
Device Sequence Number15511658
Product Code MQC
UDI-Device IdentifierD746100451
UDI-PublicD746100451
Combination Product (Y/N)N
PMA/510(K) Number
K062828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number10045
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown